Hail, Holt
- When
- May 10, 9:40 PM CST
- Where
- Holt County, 1 mi E of Ewing
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.267, -98.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 10, 1:37 PM CST, 8 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE MAY 10 2005 .DISCUSSION... FOR TONIGHT...700MB FRONT IS PROGGED BY NAM TO DROP SOUTH TO NEAR THE PLATTE VALLEY. SHRA/ELEVATED TSRA IS EXPECTED DEVELOP ALONG THIS FRONT...HIGHWAY 80 AND NORTH...MAYBE INTO SD. MODELS GENERALLY SHOW VERY LITTLE SKILL WITH ELEVATED ACTIVITY BUT THE 850 JET SHOULD INCREASE TO 50KT OR STRONGER PROVIDING LIFT AND A JETLET AS SHOWN ON SATELLITE APPEARS TO BE MOVING NEWD INTO NEB FOR ADDITIONAL SUPPORT. EARLY THIS EVENING...18Z SNDG SHOWS ATM HAS SUBSTANTIAL CAP. SFC BASED CONVECTION WOULD MOIST LIKELY BE CONFINED TO SFC FRONT...PER CUMULUS FIELD...AND MAINLY EAST ALONG OR NEAR I-80 AREA WHERE BEST MOISTURE CONVERGES. STRONG CAP SUGGEST LIMITED YET SEVERE COVERAGE/ACTIVITY. WEDNESDAY...SFC LOW MOVES VERY LITTLE AND REMAINS ANCHORED OVER WRN KS/NERN CO. ADVECTIONS OF MOISTURE AND WARM AIR INCREASE DURING THE AFTN. 250MB JET INTERCEPTS THE TRIPLE PT WITH CONVECTION FIRING DURING PEAK HEATING...22-23Z. SEE SWODY2. WEDNESDAY NIGHT...TSRA CONTINUES...MAV/MET GUIDANCE CONTINUES TO INDICATE A MIX OR CHANGEOVER TO WET SNOW ACROSS NORTHWEST PORTION OF FCST AREA. THURSDAY/FRIDAY...WET...RASN NORTHWEST...SHRA/R- ELSEWHERE. MID LEVEL DRY SLOT WORKS INTO AREA AND LIMITS PCPN ACROSS THE AREA THURSDAY BUT FILLS IN THUR NIGHT AND FRIDAY. SYSTEM OPENS UP FRIDAY AND ATM FINALLY DRIES OUT. SATURDAY...CANADIAN HIGH MOVES OVER FCST AREA. FREEZE IS POSSIBLE SAT AM. SUNDAY THROUGH TUESDAY...TEMPS REBOUND TO NEAR OR SLIGHTLY ABOVE NORMAL. SHORTWAVE RIDGE IS FLATTER THAN SHOWN YESTERDAY. THE FLOW ALOFT IS FAST AND LEE TROFING DEVELOPS. FCST IS DRY AT THIS POINT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1016 PM CDT TUE MAY 10 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-111115- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1016 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STATIONARY BOUNDARY LIES ACROSS SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ALONG AN NORTH OF THE BOUNDARY. ANY THUNDERSTORMS THAT DEVELOP...ESPECIALLY NEAR THE STATIONARY BOUNDARY MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGHOUT THE OUTLOOK AREA TOMORROW. SEVERE WEATHER WILL BE DEPENDENT ON THE LOCATION OF THE SURFACE FRONT. MOST RECENT ANALYSIS INDICATES THE BEST AREA FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM HAYES CENTER TO TAYLOR. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE WITH SEVERE STORMS TOMORROW. SHOWERS AND THUNDERSTORMS TOMORROW AND TOMORROW NIGHT WILL GIVE WAY TO A RAIN AND SNOW MIX ACROSS THE NORTHWESTERN OUTLOOK AREA BY THURSDAY MORNING...NEAR BINGHAM AND RUSHVILLE. SIGNIFICANT ACCUMULATIONS OF SNOW ARE NOT EXPECTED AT THIS TIME. TEMPERATURES HOWEVER WILL BE CLOSE TO FREEZING WEDNESDAY NIGHT...THURSDAY NIGHT AND FRIDAY NIGHT IN AREAS NORTH AND WEST OF HYANNIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY. MASEK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT TUE MAY 10 2005
NEZ058-059-069>071-110700-
CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE-
INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER...
IMPERIAL AND NORTH PLATTE
721 PM CDT TUE MAY 10 2005
THE NWS STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF
SOUTHWEST NEBRASKA
SEVERE THUNDERSTORM WATCH NUMBER 244 IS EFFECTIVE
THIS TUESDAY NIGHT FROM 7 PM CDT UNTIL 2 AM CDT.
NEBRASKA COUNTIES INCLUDED IN THE WATCH ARE
PERKINS...CHASE...HAYES...FRONTIER...LINCOLN
POWERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 PM CDT TUE MAY 10 2005 NEZ058-059-069>071-110345- CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE- INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER... IMPERIAL AND NORTH PLATTE 945 PM CDT TUE MAY 10 2005 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST NEBRASKA CANCELLED... THE SEVERE THUNDERSTORM WATCH NUMBER 244 FOR SOUTHWEST NEBRASKA INCLUDING PERKINS...CHASE...HAYES...FRONTIER AND LINCOLN COUNTIES HAS BEEN CANCELLED. POWER
The North Platte radar (KLNX), 188 km away, was scanning. The volume nearest the first event began at 03:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446848.